Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 134, NWS Tallahassee, FL

December 18, 200712 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Dec 18, 2007, 11:08 AM CST for 12 counties in Florida. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 18, 2007, 11:08 AM CST (17:08 UTC)
Expired
Dec 18, 2007, 5:00 PM CST
In force
6 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Calhoun County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Leon County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL

The radar

The Tallahassee radar (KTLH), 72 km from the middle of the area, began a volume at 17:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2007-12-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2007-12-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2189 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 181708
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1208 PM EST TUE DEC 18 2007

...RED FLAG WARNING NOW IN EFFECT THIS AFTERNOON UNTIL 6 PM EST
/5 PM CST/ FOR THE INLAND FLORIDA PANHANDLE AND THE FLORIDA BIG
BEND FROM JEFFERSON COUNTY WESTWARD...

.A DRY AIRMASS REMAINS IN PLACE ACROSS THE REGION EARLY THIS
AFTERNOON COMBINING WITH TEMPERATURES WARMING INTO THE LOWER 50S.
THIS COMBINATION IS CREATING RELATIVE HUMIDITY VALUES BELOW
CRITICAL LEVELS ACROSS MUCH OF INLAND NORTH FLORIDA. SINCE
CRITICAL DURATIONS OF LOW RELATIVE HUMIDITY ARE EXPECTED THIS
AFTERNOON ACROSS PORTIONS OF THE REGION...A RED FLAG WARNING HAS
BEEN ISSUED. 

FLZ007-009>018-026-027-182300-
/O.NEW.KTAE.FW.W.0134.071218T1708Z-071218T2300Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-LIBERTY-WAKULLA-
1208 PM EST TUE DEC 18 2007 /1108 AM CST TUE DEC 18 2007/

...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST /5 PM CST/ THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST /5 PM CST/ THIS
AFTERNOON. 

RELATIVE HUMIDITY VALUES ARE EXPECTED TO REMAIN BELOW 35 PERCENT
THROUGHOUT THE REMAINDER OF THE AFTERNOON TODAY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

38-GODSEY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Dec 18, 7:40 AM CST, 3 hours 28 minutes earlier.

Area forecast discussion, Dec 18, 7:40 AM CST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
840 AM EST TUE DEC 18 2007

.DISCUSSION...THE 2 BATCHES OF CIRRUS WHICH MOVED IN ACROSS THE CWA
OVERNIGHT AND EARLY THIS MORNING ENDED ANY POSSIBILITY OF A HARD
FREEZE...ALTHOUGH MOST AREAS AWAY FROM THE COAST DID AT LEAST REACH
LIGHT FREEZE CRITERIA. MODEL TIME-HEIGHT SECTIONS INDICATE THAT THIS
CIRRUS WILL CONTINUE TO REMAIN FAIRLY THICK THROUGHOUT THE DAY WHICH
WILL KEEP AFTERNOON HIGH TEMPS ON THE COOL SIDE. THE COOL TEMPS
SHOULD ALSO HELP KEEP RHS ABOVE RED FLAG LEVEL DURATIONS TODAY...
ALTHOUGH SOME WELL INLAND LOCATIONS OVER THE FL BIG BEND AND
PANHANDLE COULD REACH 2-3 HRS OF SUB 35 PERCENT. OVER THE COASTAL
WATERS...NE WINDS ARE STILL HOLDING IN THE 10 TO 15 KT RANGE...BUT
SHOULD DROP DOWN TO 5 TO 10 KTS THIS AFTERNOON.

&&

.AVIATION...OTHER THAN SOME FAIRLY THICK CI AT 25 KFT AT MOST OF THE
TAF SITES THROUGHOUT THE DAY...VFR CONDITIONS WILL PREVAIL THROUGH
THE PERIOD. THIS CI IS EXPECTED TO SCATTER OUT AND DISSIPATE AFTER
MIDNIGHT FROM W TO E AT THE TERMINALS.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.

&&

GOULD/GODSEY
Hazardous weather outlook, Dec 18, 4:57 AM CST, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
557 AM EST TUE DEC 18 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-191100-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
557 AM EST TUE DEC 18 2007 /457 AM CST TUE DEC 18 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

...FREEZE WARNING IN EFFECT UNTIL 8 AM EST /7 AM CST/ THIS MORNING
FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND
THE FLORIDA BIG BEND AND PANHANDLE AWAY FROM THE IMMEDIATE COAST...

.DAY ONE...TODAY AND TONIGHT...
TEMPERATURES ACROSS SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH
CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE AWAY FROM
THE IMMEDIATE COAST WILL RISE ABOVE FREEZING BY 8 AM THIS MORNING.
TEMPERATURES WILL DROP INTO THE 30S ONCE AGAIN TONIGHT...BUT
SHOULD REMAIN ABOVE FREEZING EXCEPT IN MOST LOCATIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

A PROGRESSIVE WEATHER PATTERN WILL ALLOW FOR SEVERAL WEATHER
SYSTEMS TO MOVE THROUGH THE AREA THROUGH THE NEXT SEVERAL DAYS.
THE FIRST SYSTEM WILL MOVE THROUGH THE AREA THURSDAY WITH ANOTHER
FRONT MOVING THROUGH ON SUNDAY. BOTH SYSTEMS WILL PRODUCE SHOWERS
AND THUNDERSTORMS ACROSS THE AREA WITH THE POTENTIAL FOR SOME
STRONG THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

In the hours before

Local storm report, Dec 18, 9:11 AM CST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1011 AM EST TUE DEC 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     FLASH FLOOD      DALEVILLE               31.31N 85.71W
12/15/2007                   DALE               AL   EMERGENCY MNGR

            SIGNIFICANT LOCAL FLOODING FROM HEAVY RAINS VICINITY OF
            INTERSECTION OF COUNTY ROAD 47 AND COUNTY ROAD 49. ROAD
            BLOCKED

0555 PM     TORNADO          2 NW BLAKELY            31.40N 84.96W
12/15/2007  F0               EARLY              GA   NWS STORM SURVEY

            SEVERAL HOMES DAMAGED BY TORNADO JUST NW OF BLAKELY ON
            HWY 39.

0700 PM     FLOOD            GENEVA                  31.04N 85.88W
12/15/2007                   GENEVA             AL   EMERGENCY MNGR

            *** 1 INJ *** LOCAL FLOODING HIGHWAY 167 AND COUNTY ROAD
            49. CAR ADDIDENT ON HIGHWAY 167 1 INJURY

0700 PM     FLASH FLOOD      DOWNTOWN DOTHAN         31.22N 85.39W
12/15/2007                   HOUSTON            AL   EMERGENCY MNGR

            SCATTERED REPORTS OF LOCAL FLOODING OF STREETS AND
            INTERSECTIONS

0805 PM     TSTM WND DMG     5 S BAINBRIDGE          30.83N 84.58W
12/15/2007                   DECATUR            GA   EMERGENCY MNGR

            SEVERAL TREES DOWN ON HWY 309 S.

0810 PM     TSTM WND DMG     8 SSW HOGGARD MILL      31.11N 84.53W
12/15/2007                   BAKER              GA   BROADCAST MEDIA

            MANY TREES DOWN, 2 STORAGE SHEDS DESTROYED ON HWY 253
            NEAR THE BAKER-DECATUR COUNTY LINE.

0840 PM     TSTM WND DMG     BACONTON                31.38N 84.16W
12/15/2007                   MITCHELL           GA   EMERGENCY MNGR

            *** 1 INJ *** MOBILE HOMES DAMGED, SEVERAL TREES DOWN,
            AND ROOFS BLOWN OFF OF 4 HOUSES IN BACONTON AND NE
            MITCHELL COUNTY.

0903 PM     TORNADO          4 WNW SYLVESTER         31.55N 83.90W
12/15/2007  F0               WORTH              GA   NWS STORM SURVEY

            INITIAL LOCATION OF TORNADO TOUCHDOWN IN WORTH COUNTY.
            STORM SURVEY CONFIRMED THAT SEVERAL HOMES WERE DAMAGED
            WEST OF SYLVESTER NEAR US-82 AND IN ANOTHER AREA EAST OF
            THE SYLVESTER AIRPORT.

0906 PM     TORNADO          ISABELLA                31.57N 83.85W
12/15/2007  F0               WORTH              GA   NWS STORM SURVEY

            MANY TREES DOWN, MANY MOBILE HOMES AND OTHER HOMES
            DAMAGED IN ISABELLA BY EF0 TORNADO. SEVERAL IRRIGATION
            SYSTEMS OVERTURNED. ONE PEANUT WAREHOUSE WAS MODERATELY
            DAMAGED.

0920 PM     TORNADO          N ASHBURN               31.72N 83.65W
12/15/2007  F1               TURNER             GA   NWS STORM SURVEY

            MANY TREES DOWN AND MOBILE HOMES DAMAGED BY EF1 TORNADO.
            SEVERAL TREES FELLED ON HOUSES AND CARS. FOUR SINGLE-WIDE
            MOBILE HOMES DESTROYED. 39 FRAMED HOMES DAMAGED. PEANUT
            WAREHOUSE HEAVILY DAMAGED. NUMEROUS PINE TREES SNAPPED
            JUST NORTHEAST OF ASHBURN.

0922 PM     TORNADO          2 NE ASHBURN            31.73N 83.63W
12/15/2007                   TURNER             GA   EMERGENCY MNGR

            *** 1 FATAL *** 18-WHEELER DRIVING NORTH ON I-75 NEAR
            MILE MARKER 83 WAS TOSSED OFF THE INTERSTATE BY EF1
            TORNADO DOWN AN EMBANKMENT. ONLY OCCUPANT OF VEHICLE WAS
            THE DRIVER WHO DIED ON SITE.

&&

GODSEY

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.